Social Anxiety Support Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
1,268 Posts
Discussion Starter · #1 ·
I thought I'd post this here, as was wondering if anyone else on here has ever taken this drug and experienced anything like this while on it. I've been taking this for 9 days now (at 10 mg strength). Though for the first week I didn't notice anything out the ordinary, since increasing my tablets from one a day to two a day yesterday (it said on my instructions that's what you have to do after the first week) I experienced alot of pretty severe chest pains this morning. Came on very suddenly, and for about 3 hours or so seemed to keep occurring every few minutes or so. Gradually, by early afternoon, they started occurring further apart and decreased in intensity but I was still worried so went to my local doctors surgery late this afternoon and talked to the locum who was there. However she wasn't able to tell me anything conclusive, just suggested I stop taking the drug for a week to see if it made any difference or not - and then after that make an appointment with my usual doctor and take it up with him. As a result I don't know what to think at this point, though I guess I don't have much of a choice other than to follow her advice.

Anyways, would be very grateful for any responses anyone might be able to post in here. Many thanks for reading.
 

·
Registered
Joined
·
98 Posts
The piece of paper I got with my citalopram says:
"CONTACT YOUR DOCTOR IMMEDIATELY if you experience [long list of bad things, including *chest pain*]"
So I'm guessing it is a possible side effect that's not so common and rather serious. I haven't had any chest pains but I have had pretty severe jaw clenching and loss of appetite.
 

·
SAS Veteran
Joined
·
1,841 Posts
What does this medication treat?
 

·
Registered
Joined
·
1,268 Posts
Discussion Starter · #6 ·
Thanks to those who responded. Hmm, I'm still not quite sure what to think - but it does seem to me it's pretty likely it was the Citalopram as I deliberately haven't taken anymore since yesterday morning and the problem now seems to have completely stopped. I'm going to give it a few days, just to see whether or not things carry on that way. If the same thing re-occurs at least I know that way it's not the medication - but if it doesn't I think just to be on the safe side I'm going to ask my doctor if he can try me out on something else - as I definitely don't want to risk going through that again.

What does this medication treat?
I know that it's a type of antidepressant, an SSRI (as erdecis mentioned) but according to my doctor it's also supposed to be really good for treating anxiety problems as well.
 

·
Registered
Joined
·
1,268 Posts
Discussion Starter · #7 ·
Thought I'd give this thread an update, just in case the information's useful to anyone else.

I'm still not sure whether or not this medication was anything to do with the cause of the chest pains or not. I had a word with my doctor since last posting in here, but didn't really find his opinion too helpful as he's convinced the pains were down to my anxiety problems - which I'm very doubtful about as I wasn't in an anxious state at the time, nor have I experienced chest pains that severe nor to that extent ever before - despite having had my anxiety problems for years. I also had an ECG test done at my local hospital, and at the time was told everything looked fine. Yet at the same time I have continued to experience occasional chest pains in the same place since discontinuing the medication, and although in general they've been milder and have occurred much less option - there have been one or two occasions when the pains were almost as bad as the one's I experienced that day. So it is still possible there is another cause.

At any rate though, I've decided to give Citalopram another shot to see how things go a second time round. Have been back on it the last 4 days. Hopefully this time I'll have a better experience.
 
1 - 7 of 7 Posts
Top